We present a case of metastatic renal cell carcinoma who developed a novel ocular adverse event, impaired retinal circulation, during axitinib therapy.
This is an observational case report. Results: A 57-year-old male who had been treated with axitinib for metastatic renal cell carcinoma for 2 years presented in August 2015.
He complained of sudden-onset abnor-mal visual field in his right eye.
His right eye exhibited multiple soft exudates on fundus pho-tography and a significant fluorescein filling delay of the retinal vessels on fluorescein angi-ography.
His best corrected visual acuity (BCVA) was 20/20 in the right eye, and a cecocentral scotoma was detected by Goldmann perimeter. As axitinib could have been responsible for impaired retinal circulation, axitinib was terminated and switched to temsirolimus.
The soft exudates gradually subsided and the patients’ symptoms got better, but his right BCVA dropped to 20/63 3 months after the end of axitinib treatment with worsening of his general condition.